MAUDE Adverse Event Report: CARDINAL HEALTH, INC. MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH, INC. MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850510
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Foreign Body Sensation in Eye (1869)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.H3: device evaluation comment - the customer stated that the device will not be returned for evaluation because it had not been requested.
 
Event or Problem Description
Customer report an issue with a covidien-magellan safety needle.A child was receiving vaccines this week.The site cleaned and prepped, inserted needle into muscle without a problem.When beginning to inject the solution, it shot out of the hub of the needle into the mother's right eye.The syringe was 1ml bd luer-lock.Needle was magellan 25g 1" covidien safety needle.Additional information stated that eyewash was performed with no further intervention needed for the fluid that splashed in the mother's eye.The hub was visibly cracked.
 
Additional Manufacturer Narrative
The following sections were updated or answered: d1 brand name;  d3 manufacturer name and address;  d4 unique identifier (udi) #;  d4 expiration date #;  g4 pma/510(k)number;  h6 evaluation codes.Investigation summary: samples were not received for the investigation.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the reported issue and determine a root cause.A corrective action is not applicable at this time.This complaint will be used for tracking and trending purposes.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18222612
Report Number1017768-2023-01111
Device Sequence Number15133772
Product Code FMI
UDI-Device Identifier10884521000568
UDI-Public(01)10884521000568(17)271130(10)23A403
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K012736
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881850510
Device Catalogue Number8881850510
Device Lot Number23A403
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date10/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown